?

Log in

domain of the crazies
it's where we all come together
Recent Entries 
8th-Dec-2014 05:29 pm - Mental health study
Can we use information from blogs to determine the mental health of the blogger community?
This study is conducted by Black Dog Institute, University of New South Wales, Australia and Centre for Pattern Recognition and Data Analytics, Deakin University, Australia and we invite you to participate by following this link:

http://prada-research.net/mentalhealth

Purpose of the current study
We hope to learn whether information on blogs can provide accurate information about the mental health of communities, and individuals. We would like 100 people to participate.

Before you enter the study
Please be aware that this study is fully automated. This means that all emails will be delivered by computer programs without a human being involved, except in the design of the study. We want to be sure that you know that no-one will be able to assist with anything except the technical aspects of the study.

Description of the study and the risks
If you decide to participate, you will
• Give us permission to use your blog material for our study. The information such as text and imagery available on your blog site will be automatically examined by computer algorithms to gain insight about your mental health.
• Provide an email address which does not include your full name (you can create a new one for the study if you prefer)
• Complete 9 short surveys (less than 5 minutes each) that include emotional wellbeing measures; one survey to complete straight away (at baseline) and one per fortnight for the next 16 weeks. Upon completion you may be invited to a follow-up period for an additional 16 weeks – this is entirely optional.
• Provide information on age, gender, medication use, history of anxiety and depression (5 additional items).
• Receive reminders to complete the surveys.
• At the conclusion of the 16 weeks, you will receive an AU$20 Amazon gift card if you attempt to complete all the surveys. If you are invited and agree to the follow-up period of an additional 16 weeks, you will receive a second gift card.

We do not believe that completing the surveys will be harmful or upsetting for participants. If, however, you find the questions distressing please discontinue. Furthermore, if you are currently feeling down, depressed, sad or anxious, we strongly encourage you to speak to someone you trust about how you are feeling. We also suggest that you see a health professional such as a General Practitioner who can help assist you with further psychological services. We also encourage you to speak to your local crisis support services that are accessible via the internet and telephone. If you are feeling particularly unsafe or that you might harm yourself, please don’t hesitate to call your local emergency services.

Black Dog Institute
http://www.blackdoginstitute.org.au/
20th-Oct-2014 03:08 pm - Weight Gain
Has anyone gained a ton of weight on Saphris or any other anti-psychotic? How do you stop it. I am exercising and have changed my diet. I have numerous preservative sensitivities/allergies so I have to be careful what I eat anyhow...no junk food. IS there any tricks or anything out there that can reverse this issue, or should I request to get off them at my appointment tomorrow? Are there any weight neutral anti-psychotics? I am at a loss on what to do. I have gained over 40 lbs in less than a year and I am trying to get fit for the fire academy. The two dont work well together. God only knows what the weight is doing to my health as well.
18th-Oct-2014 07:13 pm(no subject)
pool pleasure
Has anyone tried magnetic stimulation? I've failed many medications and while I've been afraid of ECT, the magnetic alternative has been recommended to me. Im going to see the local psychiatrist that offers the therapy to talk about it, but I was wondering if anyone had any personal experiences they'd share? Thanks in advance...
13th-Oct-2014 01:56 pm - Prozac: HAIL SATAN!
Bill and Sookie
OMFG you guys. I am on Prozac (again), it's driving me crazy. I am waiting for my psychiatrist to call me back to see what I can do about it. I need it out of my system NOW. Please send good vibes, and positive thoughts. Thank you.
rabies
I bet 90% (or more) of us have.

I'm in the middle of a struggle with my insurance to cover the brand name of Lamictal and one of the things they're asking for is a FDA Med Watch report. Turns out the way to officially report things such as this is very simple!

I am encouraging everyone to complete one for any events you've experienced. You don't need your doctor to do anything, you don't have to have the product or device, it's just your report of the event.

The online version is here:
https://www.accessdata.fda.gov/scripts/medwatch/

I used the printable version (because I needed to send it to my insurance as well) you don't even need a stamp to send it in!
http://www.fda.gov/downloads/AboutFDA/ReportsManualsForms/Forms/UCM163919.pdf
pro tip: open it with Internet Explorer, it doesn't seem to work in any other browser >_<

there is even a "friendly" version of the form:
http://www.fda.gov/downloads/AboutFDA/ReportsManualsForms/Forms/UCM349464.pdf


We all know doctors don't have (or take) the time to do things like this, and without things like this the FDA doesn't know what is going on out there.
2nd-Jun-2014 02:15 am - Escitalopram/lexapro
tswift trees
Has anyone else come off of anti depressants and felt over emotional?

I have recently came off of escitalopram (lexapro) without the advice of my doctor. I was prescribed 10mg twice per day, I went down to 10mg once per day for a week then came off of it completely. I experienced brain zaps for about a month, thankfully they seem to have disappeared. However, now I feel over emotional - not low in mood, but I feel like crying at absolutely everything and I feel that my emotions are more sensitive than they were previously.
Has this happened to anyone else? Is it permanent?
Further info: first time off of some variant of anti depressant since 2004.

Thanks!
2nd-May-2014 02:13 pm - Sleep med options?
tigger
I am coming off of lithium after being on it for about 10 years because my kidneys are crapping out. I'm finding that as a result of not taking the lithium, I'm having trouble getting to sleep.

I've tried taking 50mg of benadryl and that works sometimes but not all the time.

I have a prescription for trazodone and 50-100mg of that works pretty reliably but I get a headache and massive sleepiness the next day, particularly if I take it a few days in a row. I wind up drinking a lot of coffee and taking tylenol to combat the headache. Not an ideal situation.

I've taken ambien in the past and had a bad reaction to it. Basically, I was manic and awake and hallucinating because of the ambien. My sleep doc said to list it as an allergy, actually. It's not anaphylactic but it's definitely something to be avoided.

Does anyone have any other suggestions on what to take or do to sleep? I drink a big glass of milk with my meds every night and that helps a bit but not always enough. I've been experimenting with later bedtimes to make sure I'm tired. Not sure what else I need to do.

Your help is appreciated! Thanks!
28th-Apr-2014 09:27 am(no subject)
Has anyone heard or experienced an interaction between Celexa and Lamictal exacerbation rash? I've had a rash since a week of starting Lamictal however I am hesitant to bring it up to my PDoc since it tapers down as the day goes on and Lamictal is really working for me. I was also tapering off my celexa. I've stopped the celexa all together today and so far my rash isnt flaring up...I was also thinking that perhaps my PDoc titrated too quickly. I went from 25mg to 50mg but I'm sensitive to medication. For instance, Gabapentin's supposed to be rather neutral. I began 300mg and became severely suicidal. So anyways, I was going to cut down to 37 mg and slowly go up that way. I would consult my PDoc but.....she's rather flustered all the time and very slow about making any type of change.
This page was loaded Feb 25th 2017, 3:45 pm GMT.